Q and A

Question

Is it normal for Atroiza to make me dizzy the whole day?

Hi, I’m a 20 year old guy and I recently started taking Atroiza with a CD4 count of 263, but they make me dizzy the whole day. Is this normal?

Answer

Hi

Feeling dizzy is a common side effect of an HIV med called efavirenz.

As efavirenz is one of the three drugs in Atroiza, this is a common side effect.

Two imporatn tips can help:

1. Take Atroiza on an empty stomach. This means at least tow hours after you have eaten. Fat in food increases levels of efavirenz.

2. Take Atroiza just as you go to sleep, or an hour or two before sleeping.

However, many people find that after a few days or weeks, the side effect get much easier.

See this link for more information:
https://i-base.info/guides/side/cns-side-effects

If it is too difficult now – or if it does;t get easier soon, please talk to your doctor about another med to use.

Some people are just unlucky in getting this more badly, and then it is better to use a different drug.

4 comments

  1. Roy Trevelion

    Hi Ellen,

    Feeling dizzy is a reported side effect of Atroiza. However, it’s a good idea to talk to your doctor about your other symptoms. That’s to check that your heart and circulation is okay.

    But if you continue to feel side effects from Atroiza you can ask the clinic if there are other meds that will be easier for you to take.

    Please let us know how long you’ve been on HIV treatment. And if you have access to your CD4 and viral load results, please let us know what they are.

  2. ellen

    Hie I feel dizziness and cramped leg and burning heart after using these tablets what can I do?.

  3. Roy Trevelion

    Hi Sylvia,

    It’s great that you’ve started Atroiza and you don’t have any dizziness. But it’s a good idea to see the doctor about your swollen foot and find out what’s causing it.

    Do you have access to your viral load and CD4 count results? Please let us know how your HIV treatment is going.

  4. Sylvia

    Hi,I’m 37 yrs I’m using atroiza I started last month,I don’t hv any dizziness ,the only thing I see now is swollen feet,only one feet,is it normal?

Comment

Your email address will not be published. Required fields are marked *